Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 85, NWS Cleveland, OH

June 5, 2019Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2019, 3:49 PM EDT for Seneca County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 3:49 PM EDT (19:49 UTC)
Expired
Jun 5, 2019, 4:30 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Seneca County, OH

The radar

The Cleveland radar (KCLE), 108 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WUUS51 KCLE 051949
SVRCLE
OHC147-052030-
/O.NEW.KCLE.SV.W.0085.190605T1949Z-190605T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
349 PM EDT Wed Jun 5 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Seneca County in northwestern Ohio...

* Until 430 PM EDT.

* At 349 PM EDT, a severe thunderstorm was located 7 miles northwest
  of Tiffin, moving east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Tiffin, Green Springs, Bloomville, Attica, Bettsville, Republic,
  Flat Rock, Bascom and Kansas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4125 8331 4126 8320 4125 8284 4099 8284
      4099 8285 4116 8338
TIME...MOT...LOC 1949Z 279DEG 21KT 4122 8324 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Greenawalt
2 follow-up statements
161 
WWUS51 KCLE 052007
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
407 PM EDT Wed Jun 5 2019

OHC147-052030-
/O.CON.KCLE.SV.W.0085.000000T0000Z-190605T2030Z/
Seneca OH-
407 PM EDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN SENECA COUNTY...

At 407 PM EDT, a severe thunderstorm was located near Green Springs,
or 7 miles northeast of Tiffin, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Tiffin, Green Springs, Bloomville, Attica, Republic and Flat Rock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4125 8314 4125 8284 4099 8284 4099 8285
      4111 8323
TIME...MOT...LOC 2007Z 284DEG 24KT 4118 8307 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Greenawalt
026 
WWUS51 KCLE 052030 RRA
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
430 PM EDT Wed Jun 5 2019

OHC147-052040-
/O.EXP.KCLE.SV.W.0085.000000T0000Z-190605T2030Z/
Seneca OH-
430 PM EDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SENECA COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.

LAT...LON 4125 8314 4125 8284 4099 8284 4099 8285
      4111 8323
TIME...MOT...LOC 2030Z 279DEG 21KT 4116 8291 

$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 5, 3:43 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
343 PM EDT Wed Jun 5 2019

.SYNOPSIS...
Low pressure across the lower Great Lakes will track east
tonight forcing a trailing cold front southeast across the area.
High pressure will build in from the north for Thursday and
should continue to affect the area through Saturday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Severe thunderstorms watch is in effect for northern Ohio
through early evening. Thunderstorms continue to develop across
the region with the strongest storms across the northwestern
counties where CAPES are over 2000 j/kg. Storms will move
southeast out of the area this evening. Cold front will move
through late evening and early overnight. Will have categorical
pops through the early evening dropping to slight chance/low
chance after midnight for nwrn PA. Thursday and Thursday night
high pressure and dry air in place. Highs Thursday 65 to 70
along the lake to upper 70s far south.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
High pressure will continue to influence the area from the
north into Saturday. Moisture will be increasing from the south
on Saturday however ahead of slow moving low pressure in the
MS/LA region. Models differ on the extent of the moisture but
for now will bring in just a slight chance of an afternoon
thunderstorm far southwest. Saturday night and Sunday models
keep the low stuck along the gulf coast while streaming deep
moisture north into the Ohio Valley. Will have chance pops far
southwest Saturday night and bring chance pops to all of the
area on Sunday. Highs roughly from the mid 70s far north to near
80 south.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
With deep moisture in place across the Ohio Valley will continue
with chance pops Sunday night and then boost to likely Monday as
a cold front moves through from the west. Will have a dry
forecast Tuesday through Wednesday with high pressure behind the
front. Highs Monday mid 70s, Tuesday mid 60s to lower 70s,
Wednesday low to mid 70s.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Currently seeing a mix of MVFR and low VFR CIGS across the
region with showers and thunderstorms in northwest OH and moving
east out of the KYNG area. Expect afternoon convection to
expand across the region ahead of an approaching cold front
still to our northwest. Conditions will drop to IFR/LIFR in WX.
Overnight the cold front will drop south across the area.
Expect widespread MVFR/IFR CIGS invof and behind the cold front
will area of fog developing as well. Conditions improving to VFR
Thursday morning.

OUTLOOK...Non-VFR possible Sunday and Monday.

&&

.MARINE...
No marine headlines expected throughout the period with sub
small craft advisory conditions expected. Highest winds/waves
come late Saturday when easterly flow of 15 to 20 knots is
expected as high pressure passes to our north. This will bring
waves close to 3 to 4 feet in the western basin. In addition
water levels will likely rise to critical levels for flooding
and will have to be monitored.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jun 5, 1:57 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
157 PM EDT Wed Jun 5 2019

LEZ142>148-OHZ006-010>014-017>023-027>033-036>038-047-089-061800-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-
157 PM EDT Wed Jun 5 2019

...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ061-149-162>169-PAZ001>003-061800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Northern Erie-
Southern Erie-Crawford-
157 PM EDT Wed Jun 5 2019

This Hazardous Weather Outlook is for Lake Erie and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007>009-061800-
Lucas-Ottawa-Sandusky-Erie-
157 PM EDT Wed Jun 5 2019

...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

East winds are expected Friday into the weekend. With high lake
levels, lake shore flooding may result. Those with shoreline
interests should continue to monitor the forecast in the coming
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:43 AM EDTSpecial Weather StatementCLELucas47 min
Jun 5, 7:32 AM EDTSpecial Weather StatementCLELucas, Ottawa43 min
Jun 5, 2:39 PM EDTTornado Warning Tornado observedCLEWood36 min
Jun 5, 2:43 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood47 min
Jun 5, 2:55 PM EDTSevere Thunderstorm WarningCLEHancock34 min
Jun 5, 3:01 PM EDTTornado WarningCLEOttawa, Sandusky11 min
Jun 5, 3:25 PM EDTSevere Thunderstorm WarningCLEMarion50 min
Jun 5, 3:30 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky45 min
Jun 5, 3:37 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood38 min
Jun 5, 3:53 PM EDTTornado WarningCLEHancock, Wood37 min
Jun 5, 3:57 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne27 min
Jun 5, 4:04 PM EDTFlash Flood WarningCLEOttawa2 hr
Jun 5, 4:06 PM EDTFlash Flood WarningCLEWood2 hr
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow64 min
Jun 5, 4:15 PM EDTAreal Flood AdvisoryCLEGeauga, Portage, Summit4 hr
Jun 5, 4:19 PM EDTAreal Flood AdvisoryCLEAshland, Medina4 hr
Jun 5, 4:20 PM EDTSevere Thunderstorm WarningCLECrawford, Wyandot40 min
Jun 5, 4:27 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot33 min
Jun 5, 4:30 PM EDTTornado WarningCLECrawford30 min
Jun 5, 4:31 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lorain, Medina, Portage, Summit3 hr
Jun 5, 4:36 PM EDTFlash Flood WarningCLETrumbull5 hr
Jun 5, 4:48 PM EDTAreal Flood AdvisoryCLECrawford, Seneca4 hr
Jun 5, 4:58 PM EDTSevere Thunderstorm WarningCLECrawford, Morrow, Richland47 min
Jun 5, 5:04 PM EDTAreal Flood AdvisoryCLEAshland, Huron, Richland4 hr
Jun 5, 5:07 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne38 min
Jun 5, 5:19 PM EDTTornado WarningCLEAshland, Holmes26 min
Jun 5, 5:27 PM EDTSevere Thunderstorm WarningCLEKnox48 min
Jun 5, 5:40 PM EDTSevere Thunderstorm WarningCLEKnox36 min
Jun 5, 5:44 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne46 min
Jun 5, 6:07 PM EDTAreal Flood AdvisoryCLEHolmes4 hr
Jun 5, 6:31 PM EDTAreal Flood AdvisoryCLEStark4 hr
Jun 5, 7:46 PM EDTAreal Flood AdvisoryCLEWyandot3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.